Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Hot flashes, night sweats. Hysterectomy done. HRT taken, on OTC estroven supplement with black cohosh. Advise?

I am 56 years old this month. I had a complete hysterectomy in June of 2009. I am still having terrible hot flashes and night sweats. I took Hrt for 3 years but my physician said that I should only take it for a year r so and wean myself off sinc I am at the he where nature was taking its own course anyway. I have a full time job and have public interaction and the hot flashes get rather embarrassing. I break out in a "full beads on your forehead" sweat.
Do you ha e any theories on how long they will continue to last or if there is an end in sight?
I am currently taking an OTC estroven supplement with black cohash which may or may not be helping a little.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thank you for choosing Healthcaremagic. o help prevent hot flushes, avoid these triggers:Stress.
Spicy foods.
Tight clothing.
Cigarette smoke.
Other things you can do to reduce hot flushes include:
Stay cool. Keep your bedroom cool at night. Use fans during the day. Wear light layers of clothes with natural fibres such as cotton.
Try deep, slow abdominal breathing (six to eight breaths per minute). Practise deep breathing for 15 minutes in the morning, 15 minutes in the evening, and at the onset of hot flushes.
Exercise daily. Walking, swimming, dancing, and bicycling

Traditionally, hot flashes have been treated with either oral or transdermal (patch) forms of estrogen. Hormone therapy (HT), also referred to as hormone replacement therapy (HRT) or postmenopausal hormone therapy (PHT), consists of estrogens alone or a combination of estrogens and progesterone (progestin).
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Dr Arif
You can consult me again directly through my profile
Answered: Sun, 7 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor